Jump to content
Important Survey - Please Participate ×

Membership Approval


[...]

Recommended Posts

Hello.  I  am looking for support and information (advice) regarding the tapering of Clonazepam.  The internet has many sites but offer general facts and are not based on experience and sometimes doesn't seem to fit the information I am looking for.  I was prescribed .5 mg at bedtime on July 19th, 2011 for severe insomnia due to chronic pain after a series of unsuccessful attempts with non-benzos.  On July 19th, 2011 I reduced my dosage to .25 mg at bedtime only.  I did not feel well and felt like I was regressing in my healing but did not even associate this with withdrawal.  I do not take any meds other than Advil or Tylenol so I am unfamiliar with this area.  I was going to reduce to .125 mg a few weeks later but on August 29th, 2011 I was hit with BPPV (Positional vertigo) - right side (I also have Meniere's Disease - left side)...so needless to say I have been in a spin for awhile.  I am still struggling with vertigo and some sleep problems since I can only sleep on one side and must be elevated which is causing more pain.  I went ahead with a reduction to .125 mg on September 23rd, 2011 feeling the need to move forward and to try to shake the fog I've been living in.  I had severe withdrawal (shaky, weakness, vision distorted, increase in vertigo, panic etc) for a week and still feeling the effects but not as severe.  My doctor said to continue the .125 mg for another week (until October 7th) and then take .125 mg every second night - not sure how long.  I have read horror stories about withdrawal lasting months and I am desperately trying to avoid a relapse and creating more anxiety. I have been off work since June 2011.  Any suggestions or comments are welcomed.  Thanks  :)
Link to comment
Share on other sites

Hi LHB,

 

Welcome to BenzoBuddies.

 

I'm sorry to hear about all your challenges. I think we can help you here.

 

It's suggested in The Ashton Manual that a 10% drop, and no more is a safe withdrawal. Once you get on such a low dose of clonazepam it's difficult to do. I'll give you the link to The Ashton Manual and perhaps your doctor might be interested in crossing you over to Valium to finish your taper. If not, there's always titration.

 

You can find more information about titration on this board: http://www.benzobuddies.org/forum/index.php?board=62.0

 

Here is The Ashton Manual:  http://www.benzo.org.uk/manual/

 

I'm glad you found us. You'll find a lot of support here.

Link to comment
Share on other sites

Hello LHB and welcoming you to BB! I am so sorry to hear of your health issues. It sounds like you may have made some bigger cuts relatively fast. As Hope1962 mentioned regarding the Ashton manual, it's usually better to cut less and slower to allow your body to slowly get adjusted to the reduction in dose. If you are not feeling well and are feeling withdrawal symptoms, maybe try holding for a bit before your next reduction and see if that helps at all. I would let your Dr know how you are feeling as well and see what he/she suggests. Let us know what questions you may have and how we can continue to help you.
Link to comment
Share on other sites

Thank you for taking the time to share your thoughts.  I think you are right.  I may have to hold off a little longer before stopping or going every second day as suggested by my doctor and pharmacist.  I didn't anticipate that I would have withdrawal symptoms at this level since I was only on the pill for a short time and was told not to worry as it was such a low dose.  I'm having difficulty staying asleep and fear rebound insomnia which is the reason the clonazepam was prescribed in the first place. 
Link to comment
Share on other sites

I didn't anticipate that I would have withdrawal symptoms at this level since I was only on the pill for a short time and was told not to worry as it was such a low dose. 

 

Everyone handles a taper differently, LHB. There seems to be no rhyme or reason for this. Some have been on benzos for years and can taper with little trouble. While there are those who have been on a low dose for a short time and have a more difficult time. Hopefully this will be short lived for you.

 

Keep in touch and let us know how you're doing.

Link to comment
Share on other sites

Thanks Hope1962 for your support.  I will be stopping my .125 dose on Friday and have decided against the every second day approach (I think anyway - depends how bad it gets I guess).  I have no commitments for two full weeks so I will just let it all happen and hopefully things will settle enough in that two weeks to allow me to continue with no benzo.  I'm feeling good about it but a little nervous regarding rebound insomnia which was the root of all of this...my husband is extremely supportive and will help me through the panics etc.

 

LHB

Link to comment
Share on other sites

×
×
  • Create New...